MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 1.55MM X 10MM TWIST DR,S; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 1.55MM X 10MM TWIST DR,S; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number S-1R-G1
Medical Device Problem Codes Material Fragmentation (1261); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Additional narrative: concomitant med products and therapy dates: attachment device, (b)(6) 2022, motor device, (b)(6) 2022 the initial reporter's complete address and phone number were not provided as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Event or Problem Description
It was reported from japan that during a craniotomy surgical procedure, it was discovered that the tip of the cutter device broke off while in use with an attachment device and a motor device when the surgeon was making a burr hole on the severed part of the removed skull.It was reported that there was an unknown delay to the surgical procedure.It was not reported if a spare device was available for use.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed, and it was determined that the device failed visual inspection as the drill bit was received in two pieces and found to be heavily corroded.It was further determined that the drill bit was broken on the drilling part of the tool.It was determined that the complete surface of the drill bit was corroded, and the lot number could not be identified.Therefore, the reported condition was confirmed.The assignable root cause was determined to be traced to user, which is user error.

Brand Name
1.55MM X 10MM TWIST DR,S
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 
3035526892
MDR Report Key15197526
Report Number1045834-2022-01008
Device Sequence Number15015824
Product Code HBE
UDI-Device Identifier00845384012627
UDI-Public00845384012627
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS-1R-G1
Device Catalogue NumberS-1510TD-G1
Device Lot NumberR213146471
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown